... take it cause she said it would make me nervous. i am also on lorazapam 1 mg will that ease my anxiety ? cause i heard that 50 mg is a rather high dose for taking for the first time ?
14 Dec 2010
50 mg is rather a high dosage, although many people have started higher. Yes, prednisone can make you nervous, but you can take your lorazapam if it becomes a problem. More important is how long you will be on the prednisone. If you are going to be on for a long time, (more than three weeks to a month), you will have to watch for other symptoms. I can only speak for myself, as I have been on that dose and higher many times. Prednisone is a wonder drug. (One doctor I had called it the 'feel good' drug), but it does have nasty side effects. You did not say how long you would be on this dose. Long term dosing causes fluid retention, weight gain, nervousness, increased appetite, osteoporosis, cataracts, sugar control problems, (such as diabetes), lower immunity, and I'm sure that I missed many other side effects. You can read on this site about them. The good part is that they take care of inflammation in many different conditions.
I have been in a position where I could not walk by the end of the night, and they gave me prenisone in the hospital (called solumedrol), and I couldn''t believe the difference. To me it was a miracle drug. Times when my asthma has been so bad that I could not breathe, again, 40mg for a month kept me out of the hospital. The point is you have to weigh the benefits, v. the negatives. I'm sure that your doctor thought this was the best treatment for you. Just remember one VERY IMPORTANT fact about prednisone. When you go off of it, DO NOT go off cold turkey. You MUST titer yourself down, and your doctor can give you a schedule to do that. NEVER go off by yourself without your doctor tapering you down.
Good luck! Hope everything works out!
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... also has some anxiety issues. I was sooo nervous doing this and felt so bad all day, like I was changing the person that he was... messing with ...
2 answers • 3 Oct 2010
Prednisone - I'm on several meds for depression, anxiety, BPD and sleep disorder. Recently I've been
... diagnosed... with a lung disease. Part of the treatment is prednisone. My dr started me on 40 mg daily for a month. I'm tapering off and ...
2 answers • 16 Apr 2012
I went to the hospital last night, and they prescribed me Prednisone 50mg. I have asthma, and anxiety. I was at the hospital in the first place ...
3 answers • 28 Dec 2012
I was prescribed tramadol 50 mg twice daily for severe anxiety. It's been a week and no improvement?
How long does it typically take to begin to feel the effects on my anxiety?
3 answers • 20 Nov 2013